Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 22, NWS Shreveport, LA

June 8, 2001Angelina County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 8, 2001, 3:36 AM CDT for Angelina County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2001, 3:36 AM CDT (08:36 UTC)
Expired
Jun 8, 2001, 8:30 AM CDT
In force
5 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 080836
FFWSHV
TXC005-081330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 AM CDT FRI JUN 8 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS

* UNTIL 830 AM CDT

* AT 336 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR       
  INDICATED THUNDERSTORMS...PRODUCING VERY HEAVY RAINFALL OF
  ONE TO TWO INCHES PER HOUR OVER ANGELINA COUNTY. IN ADDITION
  THUNDERSTORMS PRODUCING FROM TWO TO THREE INCHES OF RAIN PER
  HOUR...EXTENDED SOUTH TOWARD HOUSTON AND WILL MOVE INTO ANGELINA   
  COUNTY DURING THE NEXT FEW HOURS. THE STORMS WERE MOVING NORTHWEST 
  AT 20 MPH.

THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...
URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH COUNTRY ROADS...AND LOW
FARMLAND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS...IF WATER COVERS THE ROADWAY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS
UNTIL 830 AM CDT.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:03 AM CDT, 33 minutes earlier.

Area forecast discussion, Jun 8, 3:03 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 AM CDT FRI JUN 8 2001

REMNANTS OF ALLISON CONTINUES OVER EAST TX...NORTHEAST OF CLL
AT THE SURFACE EARLY THIS MORNING. CENTER OF UPPER LOW WAS BETWEEN
LFK AND UTS. MODELS FAIRLY CLOSE IN MOVING LOW TO THE SOUTHWEST
TODAY AND THEN SOUTH TO SOUTH OF HOU BY 10/12...BY MESOETA...AVN
A LITTLE FARTHER SOUTHWEST AND FASTER. ETA SEEMS TO HAVE BEEN CLOSER
WITH THE RAIN ON THE NORTHEAST AND NORTH SIDE OF THE LOW THIS PAST
EVENING...WITH THIS IN MIND MAY NEED A FLASH FLOOD WATCH FOR THE
SOUTHWEST PORTIONS OF THE AREA AT LEAST FOR THIS MORNING. STORMS
NORTH OF LFK ARE DECREASING SOME AT THIS TIME...BUT STORMS SOUTH
OF AND NEAR LFK ARE INCREASING. THANKS LCH FOR COORD.

IV

PRELIM NUMBERS...

SHV 85/70/86/70/88 4232
MLU 85/70/87/70/88 4232
TXK 85/69/87/68/88 3221
TYR 84/70/86/70/88 5321
LFK 83/72/86/70/88 7542

.SHV...FLASH FLOOD WATCH TODAY SOUXTHERN PORTIONS OF EAST
TEXAS...TXZ149-152-165-166-167.

In the hours before

Local storm report, Jun 7, 9:40 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT THU JUN 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0400 AM    MARTHAVILLE               LA   FLOODING
06/07/01   NATCHITOCHES                   HIGH WATER ACROSS HWY 120
                                          NEAR MARTHAVILLE. REPORTED
                                          BY LAW ENFORCEMENT.

0400 AM    HAGEWOOD                  LA   FLOODING
06/07/01   NATCHITOCHES                   HIGH WATER ACROSS HWY 6.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0430 AM    COUSHATTA                 LA   FLOODING
06/07/01   RED RIVER                      HIGH WATER CONTINUED
                                          ACROSS HWY 71 IN
                                          COUSHATTA. REPORTED BY LAW
                                          ENFORCEMENT.

0700 PM    NACOGDOCHES               TX   FLOODING
06/07/01   NACOGDOCHES                    SOME RESIDENTS HAVE
                                          BEEN EVACUATED.
                                          SEVERAL STREETS CLOSED.
                                          REPORTED BY BROADCAST
                                          MEDIA.
Local storm report, Jun 7, 9:50 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT ...DELAYED REPORT...
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CDT THU JUN 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0530 AM    20 SE LUFKIN              TX   WIND DAMAGE
05/28/01   ANGELINA                       *** 1 INJ ***
                                          TREE FELL THROUGH A TRAVEL
                                          TRAILER IN HANKS CREEK PARK
                                          AT SAM RAYBURN RESERVOIR.
                                          REPORTED BY PARK RANGER.

0600 AM    12 SW HEMPHILL            TX   WIND DAMAGE
05/28/01   SABINE                         *** 1 INJ ***
                                          FLYING DEBRIS INJURED A
                                          GIRL AT MILL CREEK PARK.
                                          AT SAM RAYBURN RESERVOIR.
                                          REPORTED BY PARK RANGER.
Local storm report, Jun 8, 12:07 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1207 AM CDT FRI JUN 8 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1115 PM    BROOKELAND                TX   FLOODING
06/07/01   SABINE                         U.S. 96 NORTH OF
                                          BROOKELAND WITH ONE TO TWO
                                          FEET OF WATER OVER ROAD.
                                          LAW ENFORCEMENT

1125 PM    PONTA                     TX   FLOODING
06/07/01   CHEROKEE                       NUMEROUS COUNTY ROADS
                                          CLOSED AROUND PONTA. LAW
                                          ENFORCEMENT

1130 PM    HEMPHILL                  TX   FLOODING
06/07/01   SABINE                         FLOODING ON HIGHWAY 87 S
                                          BETWEEN HEMPHILL AND
                                          YELLOW PINE. LAW
                                          ENFORCEMENT

1130 PM    PINELAND                  TX   FLOODING
06/07/01   SABINE                         FM 2426 EAST OF PINELAND
                                          WITH ONE TO TWO FEET OF
                                          WATER OVER ROAD FROM LAW
                                          ENFORCEMENT

1140 PM    JACKSONVILLE              TX   FLOODING
06/07/01   CHEROKEE                       NUMEROUS COUNTY ROADS
                                          CLOSED IN AND AROUND
                                          JACKSONVILLE DUE TO HIGH
                                          WATER. LAW ENFORCEMENT

1150 PM    NEW SUMMERFIELD           TX   FLOODING
06/07/01   CHEROKEE                       SEVERAL COUNTY ROADS
                                          CLOSED DUE TO HIGH WATER
                                          NEAR NEW SUMMERFIELD. LAW
                                          ENFORCEMENT

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:00 PM CDTFlash Flood WarningSHVSabine4 hr
Jun 7, 9:15 PM CDTFlash Flood WarningSHVCherokee4 hr
Jun 7, 9:57 PM CDTFlash Flood WarningSHVNacogdoches, San Augustine6 hr
Jun 8, 5:33 AM CDTFlash Flood WarningSHVSabine4 hr
Jun 8, 6:11 AM CDTFlash Flood WarningSHVNacogdoches4 hr
Jun 8, 6:51 AM CDTFlash Flood WarningSHVSan Augustine4 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.